Posted by: Guest | 2009-01-28


i am not sure if this is a diet or substance problem - its bloody mental either way - so could even go under the cyber shrink - maybe i shuld copy and paste.... anyway im a LAZA anal-bulimic. i binge and then take laxatives (loads because the good healthy ones dont work anymore - so now i take the mean-ass (pardon the punn) ones - say 4 x LAXA or 4 X FRESHEN)!!! also, they have taken the really strong ones off the market - there used to be pink ones - cant remember what they were called - dead cheap - say under R10 and they worked a bomb!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Guest
Your question is both a dietary and a substance abuse problem. Getting addicted to laxatives on the one hand and being bulimic on the other do fall under dietary and psychological treatment. Bulimia is an Eating Disorder, which needs to be treated with a team approach. Please consult a clinical psychologist (they are listed in the Yellow Pages under 'Psychologists' or you can ask your gp to refer you), to help you work out what underlying psychological problems are driving you to self-destruct and to learn most positive ways of dealing with these problems. You should also consult a clinical dietitian to assist you to get back to eating normally again. Visit the Association for Dietetics in SA Website at: and click on "Find a Dietitian" to find a dietitian in your area. If you are in Gauteng then it may help to contact Tara Hospital as they have an Eating Disorder clinic (phone (011) 783-2010. In Cape Town and environs you can contact the Kenilworth Clinic (021) 797-1400 and in KwaZulu Natal there is Riverview Manor (033) 701-1911, or contact them on:
Go for expert help ASAP.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Jeanie | 2009-01-28

Just want to warn you. I was anorexic and went to a clinic and managed to " smuggle'  in 40 odd laxatives- the same ones you take in a green box. I took them all at once and for 6 months l looked like the Michelin man. My legs swelled up and the skin tore around my ankles and knees and it was very painful. I had been taking them long before that and that was the final straw. I was 38kg at the time and to be looking so out of proportion was very scary. They thought l had kidney failure which is a common side effect.I have since recovered but l still have circulation problems. So dont do it because it will take you years to get your bowels moving normally again. It really is not funny and l think they should be banned. Something has to come out eventually so if you can just wean yourself off them and be patient and stick out the " non- movemnet" - you should be able to fix the problem. Good Luck

Reply to Jeanie
Posted by: Melanie | 2009-01-28

Geez girl those Laxa' s (think its the green box) are HECTIC. Best you try stop, or at least ween yourself off them, i take half a tab and i run to the loo literally for a week, i think they great when you need to detox but not for weight loss. you will eventually become constipated permanently and then HAVE to have them. Try and stop if you can. Rather eat dried fruit as that is also a good way to detox/rid excess. Drink lots of water too. you must really be thin!
good luck

Reply to Melanie
Posted by: Worried | 2009-01-28

Your bowels are going to stop eaing able to function by themselves. Actually sounds like they already have.
You are causing serious damage to your body. YOU NEED TO STOP

Reply to Worried

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.